Thunderstorm Wind, Frederick
- When
- June 19, 2:50 PM EST
- Where
- Frederick County, Gainesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.280, -78.270
Amateur Radio reported trees down in Gainesboro, VA.
A cold front moving south from Pennsylvania triggered scattered showers and thunderstorms across portions of northwest and central Virginia. Some storms became severe, producing damaging winds in Frederick, Nelson and Rockingham Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A cold front moving south from Pennsylvania triggered scattered showers and thunderstorms across portions of northwest and central Virginia. Some storms became severe, producing damaging winds in Frederick, Nelson and Rockingham Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 19, 2:50 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED 3RD PARAGRAPH DAYS
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 PM EDT TUE JUN 19 2007
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE APPALACHIANS FROM THE
WEST...TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE
FRONT WILL MOVE ACROSS THE MID ATLANTIC EARLY WED. HIGH PRESSURE
WILL THEN REGAIN CONTROL THROUGH THE END OF THE WORK WEEK. ANOTHER
COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE SATURDAY AND
SUNDAY...WITH DRIER CONDITIONS FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE WILL CONTINUE TO
DEVELOP THROUGH THE LATE AFTERNOON AND EVENING HOURS. THIS ACTIVITY
WILL MOVE NORTHEAST IN THE WARM SECTOR OUT OF AHEAD OF A STRONG COLD
FRONT POSITIONED FROM WESTERN MICHIGAN TO THE LOUISIANA COAST. THE
FAST MOVING FRONT WILL APPROACH WESTERN SIDE OF THE APPALACHIANS BY
NIGHTFALL. MULTIPLE BOUNDARIES ARE EXPECTED TO DEVELOP OFF THE EARLY
CONVECTION AND CONTINUE THE SEVERE CHANCES EASTWARD INTO THE
OVERNIGHT HOURS. AS DAYTIME HEATING IS LOST AND THE INITIAL STORMS
CREATE A MORE STABLE ENVIRONMENT ACROSS THE WESTERN ZONES...MORE
SHOWER ACTIVITY WILL DEVELOP OVERNIGHT AS THE COLD FRONT APPROACHES.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH WEDNESDAY NIGHT/...
THE COLD FRONT IS EXPECTED TO MAKE THE PUSH ACROSS THE MID ATLANTIC
EARLY WED...WITH AN EXIT OFF THE COAST LATER IN THE DAY. DRIER AND
RELATIVELY COOLER CONDITIONS WILL BE IN PLACE BEHIND THE FRONT.
WINDS WILL ALSO INCREASE STEADILY POST FRONT...ESPECIALLY ACROSS THE
BAY. SUSTAINED WINDS OVER 15KT WILL BE POSSIBLE AS LOW LEVEL MIXING
OF BOUNDARY LAYER WINDS MAKE IT TO THE SFC. BY WED NIGHT...WINDS ARE
EXPECTED TO DECREASE AND DRY CONDITIONS WILL REMAIN.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A LARGE THOUGH NOT VERY AMPLIFIED RIDGE OF HIGH PRESSURE WILL LINGER
ACROSS MUCH OF THE COUNTRY THROUGH THE END OF THE WEEK. A DEEPENING
TROUGH OVER THE HUDSON BAY WILL KEEP THE MID ATLANTIC REGION IN
NORTHWEST FLOW UNTIL A WEAK SHORTWAVE DEVELOPS INTO THE OHIO RIVER
VALLEY FRI INTO SAT. THE GFS BRINGS AN MCS TYPE SYSTEM THROUGH THIS
REGION OVERNIGHT FRI...REACHING THE CENTRAL APPALACHIANS BY SAT
MORNING. THE NAM BRINGS ISOLATED CONVECTION THROUGH THE AREA FRI
AFTN...THOUGH THE MODEL HAS NOT BEEN CONSISTENT WITH THIS FEATURE.
GFS HAS BEEN PREFERRED OVER OTHER GUIDANCE AS WELL FOR THE WEEKEND
SYSTEM. WITH SEVERAL WAVES OF UPPER LOWS AND UPPER TROUGH ROTATING
AROUND THE HUDSON BAY LOW EARLY NEXT WEEK...IT SEEMS PROBABLE THAT
ONE OF THESE UNCERTAIN TROUGHS WILL MAKE IT/S WAY ACROSS THE GREAT
LAKES REGION INTO THE AREA EARLY NEXT WEEK...FLATTENING THE CENTRAL
PLAINS RIDGE. MEANWHILE...HIGHS ACROSS THE AREA WILL REMAIN STEADILY
IN U80S AND L90S THROUGH EARLY NEXT WEEK.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
PREFRNTL TSRA TO MV ACRS TERMINALS TAFTN...LINGERING INTO ELY EVE
BALT-DC CORRIDOR. THREAT RIGHT NOW CARRIED IN TEMPO GRP...AS ANY
TERMINAL WUD BE AFFECTED FOR ABT AN HR...MAYBE 90 MIN. CDFNT WON/T
PASS THRU TIL OVNGT /ARND 06-09Z/. IN BTWN...ATMOS WL REMAIN
UNSTBL...AND A ROGUE TSRA CUD BE PSBL AT ANY TIME...BUT TIMING IT AT
THIS PT WL BE PROBLEMATIC. WSHFT TO NW W/ FROPA...INCRSG AFTR
DAYBRK...G20-25 KT ONCE MIXING KICKS IN.
&&
.MARINE...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY SAT INTO SAT
AFTN. SUSTAINED WINDS OF AT LEAST 15KT BEHIND THE FRONT WILL MOVE
ACROSS THE BAY THROUGH THE MORNING AND AFTN HOURS OF SAT. AFTER THE
FRONT IS WELL OFFSHORE...NO OTHER PROBLEMS EXPECTED THROUGH THE END
OF THE WEEK. ANOTHER AREA OF LOW PRESSURE IS EXPECTED TO REACH THE
AREA SAT INTO SUN.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT WEDNESDAY FOR
ANZ530>537.
&&
SYNOPSIS...GMS
NEAR TERM...GMS
SHORT TERM...GMS
LONG TERM...GMS
AVIATION...HTS
MARINE...GMSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1131 AM EDT TUE JUN 19 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-201015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1131 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL REACH THE MID 90S TO AROUND 100 THIS AFTERNOON ACROSS THE FORECAST AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER IS BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. HTS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 150 PM EDT TUE JUN 19 2007 WVZ504-191815- EASTERN MINERAL WV- 150 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS TO AFFECT EASTERN MINERAL COUNTY... AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RIDGEVILLE...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF KEYSER...FORT ASHBY...HEADSVILLE AND BURLINGTON WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 221 PM EDT TUE JUN 19 2007 VAZ028-WVZ050-191845- HAMPSHIRE WV-FREDERICK VA- 221 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS TO AFFECT EASTERN HAMPSHIRE AND NORTHERN FREDERICK COUNTIES... AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAPON BRIDGE...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF WHITACRE...BLOOMERY AND CROSS JUNCTION WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL CAPON BRIDGE 39.30N 78.44W
06/19/2007 E1.00 INCH HAMPSHIRE WV AMATEUR RADIO
AMATEUR RADIO REPORT OF QUARTER SIZED HAIL.
&&
MANNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 2 W OMPS 39.50N 78.32W
06/19/2007 E1.75 INCH MORGAN WV EMERGENCY MNGR
&&
DECARUFLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 329 PM EDT TUE JUN 19 2007 MDZ009-192000- MONTGOMERY MD- 329 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY COUNTY... AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF BEALLSVILLE...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF BOYDS...GERMANTOWN...MONTGOMERY VILLAGE AND DAMASCUS WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 345 PM EDT TUE JUN 19 2007 VAZ027-192015- SHENANDOAH VA- 345 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH COUNTY... AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF QUICKSBURG...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITY OF MOUNT JACKSON WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
The Sterling radar (KLWX), 75 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
3 thunderstorm wind. Local standard time, as filed.
Amateur Radio reported trees down in Gainesboro, VA.
Law Enforcement reported a tree down in Lovingston, VA.
Law Enforcement reported a tree down west of Elkton, VA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31535, 31536, 31537.